Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2014, Article ID 964218, 12 pages
http://dx.doi.org/10.1155/2014/964218
Research Article

A Two-Dimensional Generalized Electromagnetothermoelastic Diffusion Problem for a Rotating Half-Space

School of Astronautics, Beijing Institute of Technology, Beijing 100081, China

Received 13 November 2013; Revised 26 February 2014; Accepted 27 February 2014; Published 9 April 2014

Academic Editor: Filippo de Monte

Copyright © 2014 Jingrui Zhang and Yanyan Li. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

In the context of the theory of generalized thermoelastic diffusion, a two-dimensional generalized electromagnetothermoelastic problem with diffusion for a rotating half-space is investigated. The rotating half-space is placed in an external magnetic field with constant intensity and its bounding surface is subjected to a thermal shock and a chemical potential shock. The problem is formulated based on finite element method and the derived finite element equations are solved directly in time domain. The nondimensional temperature, displacement, stress, chemical potential, concentration, and induced magnetic field are obtained and illustrated graphically. The results show that all the considered variables have a nonzero value only in a bounded region and vanish identically outside this region, which fully demonstrates the nature of the finite speeds of thermoelastic wave and diffusive wave.